Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 431, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 20, 2006, 5:43 PM CDT for Washington County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2006, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 20, 2006, 6:04 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 202243 SVRTSA ARC143-202345- /O.NEW.KTSA.SV.W.0431.060820T2243Z-060820T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 543 PM CDT SUN AUG 20 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 645 PM CDT * AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR BRENTWOOD AND WAS NEARLY STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREENLAND... FARMINGTON...PRAIRIE GROVE...WEST FORK AND FAYETTEVILLE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3581 9404 3610 9394 3612 9438 3589 9437 $$
1 follow-up statement
000 WWUS54 KTSA 202304 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 605 PM CDT SUN AUG 20 2006 ARC143-202315- /O.CAN.KTSA.SV.W.0431.000000T0000Z-060820T2345Z/ WASHINGTON AR- 605 PM CDT SUN AUG 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3581 9404 3610 9394 3612 9438 3589 9437 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:53 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 20, 3:53 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 353 PM CDT SUN AUG 20 2006 .DISCUSSION... ONCE AGAIN...COLD FRONT NOT PACKING MUCH PUNCH THIS FAR SOUTH. SOME COOLER AIR ACROSS THE NORTHERN PART OF THE FORECAST AREA BUT THIS HAS MAINLY BEEN DUE TO EXTENSIVE CLOUD COVER THAT LINGERED INTO THE AFTERNOON. THUNDERSTORMS HAVE IGNITED NEAR THE FRONTAL BOUNDARY THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WILL KEEP POPS GOING OVERNIGHT ALTHOUGH NOT MUCH TO FOCUS ON ONCE THE CURRENT CONVECTION DISSIPATES. BELIEVE MONDAY WILL SEE A BIT LESS CLOUD COVER ACROSS NORTHERN AREAS SO TEMPERATURES SHOULD BE A BIT WARMER THAN TODAY. IN THE SOUTH...READINGS SHOULD BE NEAR OR SLIGHTLY COOLER THAN TODAY. SCATTERED CONVECTION WILL AGAIN DEVELOP DURING THE AFTERNOON...ESPECIALLY NEAR THE FRONTAL BOUNDARY WHICH IS LIKELY TO BE IN THE SAME GENERAL VICINITY AS TODAY. RAIN CHANCES WILL INCREASE A BIT LATE MONDAY NIGHT AND TUESDAY AS A WEAK SHORTWAVE MOVES ACROSS THE AREA. THE ADDED CLOUD COVER WILL KNOCK A FEW DEGREES OFF HIGH TEMPERATURES IF THIS DOES INDEED PAN OUT. THIS IS THE ONE DAY THIS WEEK WHERE WE MAY TAKE A HIT ON TEMPERATURES AS THEY COULD BE QUITE A BIT WARMER OR COOLER THAN FORECAST DEPENDING ON THE EXTENT OF CLOUD COVER AND PRECIPITATION. THE HEAT IS ON AGAIN LATER ON THE WEEK AS THE FRONT WASHES OUT AND SOUTHERLY WINDS RETURN. THIS WILL BRING TRIPLE DIGIT HEAT BACK TO THE AREA BUT IT WILL LIKELY BE A COUPLE DEGREES COOLER THAN WHAT WE HAVE SEEN RECENTLY AS 700 MILLIBAR HEIGHTS WILL BE A BIT LOWER THAN THEY ARE NOW. THE 12Z GFS HAS BACKED AWAY FROM A FRONTAL PASSAGE NEXT WEEKEND WHILE THE ECMWF HAS TAKEN ITS PLACE IN BRINGING A FRONT THROUGH. FOR NOW WILL ANTICIPATE NO FRONTAL PASSAGE AND KEEP THINGS HOT THROUGH NEXT WEEKEND. ISOLATED DIURNAL CONVECTION MAY OCCUR JUST ABOUT ANY DAY BUT IT DOES NOT SEEM TO WARRANT A MENTIONABLE POP AT THIS POINT IN TIME. GUIDANCE TEMPERATURES HAVE BEEN MUCH TOO COOL ALL MONTH...WITH BIASES OVER 5 DEGREES ON MAXIMUMS AT MOST LOCATIONS AND OVER 2 DEGREES ON MINIMUMS. THIS HAS BEEN A LONG TERM BIAS AND GIVEN READINGS TODAY...SEE NO REASON WHY THIS BIAS WILL NOT CONTINUE FOR THE FORESEEABLE FUTURE. THUS HAVE GONE WELL ABOVE ALL GUIDANCE ON TEMPERATURES THROUGHOUT THE FORECAST PERIOD. UKMET MINIMUM TEMPERATURES CONTINUE TO FAR OUTPERFORM ALL OTHER GUIDANCE MINIMUMS AND HAVE STAYED CLOSE TO THESE VALUES. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 96 72 90 / 20 20 30 40 FSM 75 100 75 94 / 30 30 30 40 MLC 75 100 75 94 / 30 30 30 50 BVO 68 95 68 89 / 20 20 30 40 FYV 69 95 69 92 / 20 30 30 30 BYV 68 93 68 92 / 20 30 30 30 MKO 74 99 74 92 / 20 30 30 40 MIO 70 93 70 90 / 20 20 30 30 F10 73 99 73 92 / 20 30 30 50 HHW 76 102 76 96 / 30 30 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 7 LONG TERM FORECASTER ID= 5 PLATE
Hazardous weather outlook, Aug 20, 12:55 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT SUN AUG 20 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SUN AUG 20 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND ALL OF NORTHWEST ARKANSAS. ONSET...AFTER 2 PM. DANGEROUS HEAT. RISK...ELEVATED. AREA...WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON...ENDING BY EARLY EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS. THUNDERSTORM COVERAGE WILL BE HIGHEST ALONG AND SOUTH OF INTERSTATE 40. INSTABILITY HAS INCREASED COMPARED TO RECENT DAYS...AND THIS WILL SUPPORT AN INCREASED CHANCE OF SEVERE WEATHER. THE PRIMARY IMPACT WILL BE DAMAGING DOWNBURST WINDS OF 60 TO 70 MPH. HOT TEMPERATURES CONTINUE TODAY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THESE CONDITIONS RAISE BOTH EXCESSIVE HEAT AND FIRE WEATHER CONCERNS FOR THE AFTERNOON HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SHOULD ANY ORGANIZED AREA OF THUNDERSTORM ACTIVITY DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EARLY PART OF THE UPCOMING WEEK...WITH HOT TEMPERATURES RETURNING BY THE MID TO LATTER HALF OF THE WEEK. THE EXPECTED TEMPERATURES ALONG WITH ANY GUSTY WINDS WILL RAISE FIRE WEATHER CONCERNS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Aug 20, 4:09 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST FORT SMITH 35.39N 94.40W
08/20/2006 M0 MPH SEBASTIAN AR ASOS
ASOS WIND GUST AT FSM 56 KNOTS AT 358 / 2058 UTC.
&&
GWLocal storm report, Aug 20, 4:14 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG ALMA 35.48N 94.22W
08/20/2006 CRAWFORD AR EMERGENCY MNGR
TREE BLOWN OVER ON A HOUSE ON 8TH STREET ALMA.
&&
GWLocal storm report, Aug 20, 4:41 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG FORT SMITH 35.39N 94.40W
08/20/2006 SEBASTIAN AR EMERGENCY MNGR
LARGE TREES BLOWN DOWN. POWER OUTAGES. ESTIMATED WINDS IN
EXCESS OF 55 MPH.
&&
GWSpecial weather statement, Aug 20, 5:08 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT SUN AUG 20 2006
ARZ011-202245-
MADISON AR-
508 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
MADISON
AT 508 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
3 MILES NORTHWEST OF WEATHERS AND NEAR COMBS...MOVING NORTHWEST AT 5
MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THESE STORMS
INCLUDE...HARMONY...GEORGETOWN...WEATHERS...HUNTSVILLE...SAINT
PAUL...AURORA...KINGSTON...COMBS...BRASHEARS...DUTTON...PATRICK...DEL
ANEY...CROSSES...WITTER...JAPTON AND MARBLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Aug 20, 5:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 4 W WILBURTON 34.92N 95.38W
08/20/2006 LATIMER OK LAW ENFORCEMENT
POWER LINES DOWN...ALL OF WILBURTON WITHOUT POWER.
&&
NMKLocal storm report, Aug 20, 5:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG ARKOMA 35.35N 94.44W
08/20/2006 LE FLORE OK LAW ENFORCEMENT
NUMEROUS TREES DOWN...HALF OF THE CITY WITHOUT POWER.
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 65 min |
| Aug 20, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 59 min |
| Aug 20, 3:35 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 55 min |
| Aug 20, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 66 min |
| Aug 20, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 55 min |
| Aug 20, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 58 min |
| Aug 20, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.